MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 11.5MM X 18CM 125D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 11.5MM X 18CM 125D; NAIL, FIXATION, BONE
Model Number 71675202
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Death (1802)
Date of Event 03/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through clinical trial that patient's hospitalisation was initiated/ extended and that medication therapy was administered due to pulmonary embolism.Severity was deemed as moderate and this event was marked as procedure possibly related, device non-related.Patient is recovering.
 
Event or Problem Description
It was reported that patient was re-addmitted with a cva and then discharged to another hospital.During a phone call the surgeon became aware that patient died during her stay at the hospital to which she was discharged.Cause of death is unknown.
 
Additional Manufacturer Narrative
A correction based on additional, corrected information received.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
INTERTAN 11.5MM X 18CM 125D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6713308
Report Number1020279-2017-00529
Device Sequence Number13666821
Product Code JDS
UDI-Device Identifier03596010561053
UDI-Public03596010561053
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71675202
Device Catalogue Number71675202
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer06/15/2017
09/18/2017
09/18/2017
09/18/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date09/11/2017
09/19/2017
11/28/2017
11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAG/COMP SCREW KIT 100/95, 71677100/UNKNOWN; LOCKING SCREW, 71643035 / UNKNOWN
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Weight69